Alert archive / Ohio / Frost Advisories in 2012
Frost Advisory 3, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Apr 12, 2012, 3:50 PM EDT for 23 counties in Ohio; 5 counties in Kentucky. It took effect at Apr 13, 2012, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2012, 3:50 PM EDT (19:50 UTC)
- In effect from
- Apr 13, 2012, 1:00 AM EDT
- Expired
- Apr 13, 2012, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
All 28 counties
Bracken County, KY, Lewis County, KY, Mason County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Hardin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Logan County, OH, Madison County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Union County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 29 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
325 WWUS71 KILN 121950 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 350 PM EDT THU APR 12 2012 ...FROST LIKELY TONIGHT... .CLEAR SKIES AND CALM WINDS UNDER HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP TO LOWS IN THE MIDDLE AND UPPER 30S. THIS SETUP WILL RESULT IN THE FORMATION OF FROST. KYZ096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088- 131000- /O.NEW.KILN.FR.Y.0003.120413T0500Z-120413T1300Z/ PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH- DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...BELLEFONTAINE...MARYSVILLE... DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...MILFORD... GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 350 PM EDT THU APR 12 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY. * TEMPERATURES...LOWS IN THE MID 30S AND UPPER 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
492 WWUS71 KILN 130158 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 958 PM EDT THU APR 12 2012 ...FROST LIKELY TONIGHT... .CLEAR SKIES AND CALM WINDS UNDER HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 30S. THIS SETUP WILL RESULT IN THE FORMATION OF FROST. KYZ096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088- 131000- /O.CON.KILN.FR.Y.0003.120413T0500Z-120413T1300Z/ PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH- DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...BELLEFONTAINE...MARYSVILLE... DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...MILFORD... GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 958 PM EDT THU APR 12 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...LOWS IN THE MID TO UPPER 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HATZOS
004 WWUS71 KILN 130818 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 418 AM EDT FRI APR 13 2012 KYZ096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088- 131300- /O.CON.KILN.FR.Y.0003.000000T0000Z-120413T1300Z/ PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH- DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...BELLEFONTAINE...MARYSVILLE... DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...MILFORD... GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 418 AM EDT FRI APR 13 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...THROUGH EARLY THIS MORNING. * IMPACTS...SENSITIVE PLANTS LEFT OUTDOORS AND UNPROTECTED MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
796 WWUS71 KILN 131301 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 901 AM EDT FRI APR 13 2012 KYZ096>100-OHZ026-044>046-052>056-062>065-071>074-078>082-088- 131415- /O.EXP.KILN.FR.Y.0003.000000T0000Z-120413T1300Z/ PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-LOGAN-UNION OH- DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON-ROSS-HOCKING- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...FALMOUTH...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...BELLEFONTAINE...MARYSVILLE... DELAWARE...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER... LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...MILFORD... GEORGETOWN...HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH 901 AM EDT FRI APR 13 2012 ...FROST ADVISORY HAS EXPIRED... SUNSHINE AND WARMER TEMPERATURES HAVE RESULTED IN THE MELTING OF FROST. THEREFORE...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Apr 12, 1:17 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Apr 12, 1:17 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 117 PM EDT THU APR 12 2012 .SYNOPSIS... HIGH PRESSURE WILL PRODUCE MOSTLY CLEAR SKIES AND FAIR WEATHER THROUGH FRIDAY. A GRADUAL WARMING TREND WILL BEGIN TODAY AND LAST THROUGH THIS WEEKEND. A WARM FRONT LIFTING NORTH THROUGH THE AREA WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HIGH PRESSURE WILL CONTINUE TO BE CENTERED ACROSS THE OHIO VALLEY THROUGHOUT THE DAY...YIELDING WESTE4RLY WINDS AND MOSTLY SUNNY CONDITIONS. THIS WILL ALLOW A STRONG APRIL SUN TO RAISE TEMPERATURES INTO THE LOWER 60S ACROSS MUCH OF THE AREA BY THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... A MID LEVEL SHORTWAVE WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES THIS EVENING. MOISTURE WILL BE TOO LIMITED TO PRODUCE MUCH CLOUD COVER FROM THIS FEATURE...HOWEVER CANNOT RULE OUT SOME SCATTERED LOW CLOUDS PASSING EARLY ON TONIGHT. THE SURFACE HIGH WILL CONTINUE TO BE THE MORE DOMINANT FEATURE TONIGHT...WITH LIGHT WINDS...AND MOSTLY CLEAR SKIES LATE TONIGHT INTO FRIDAY MORNING. TEMPERATURES WILL BE SEVERAL DEGREES HIGHER ACROSS THE AREA DUE TO A MODIFYING AIRMASS. HOWEVER...SOME LOCATIONS STILL MAY SEE TEMPERATURES DROP INTO THE LOW 30S. HAVE THEREFORE KEPT A MENTION OF FROST IN THE FORECAST...AND A POSSIBLE FROST ADVISORY COULD BE ISSUED FOR TONIGHT IF CONDITIONS WARRANT. SOUTHEASTERLY FLOW WILL BRING WAA AND EVEN WARMER TEMPERATURES FOR FRIDAY AS THE SURFACE HIGH SLIDES EAST...AND A MID LEVEL RIDGE AMPLIFIES ACROSS THE AREA. EXPECT TEMPERATURES GENERALLY IN THE MID 60S...BUT COULD GO EVEN HIGHER IF EXPECTED HIGH CLOUDS REMAIN SOMEWHAT TRANSPARENT...AND WAA IS A BIT STRONGER. WAA WILL CONTINUE INTO FRIDAY NIGHT AHEAD OF A WARM FRONT. THIS FRONT WILL PUSH ACROSS THE AREA FRIDAY NIGHT WITH SHOWERS POSSIBLE. THIS FRONT WILL THEN BE THE FOCUS FOR THUNDERSTORMS...MAINLY ACROSS OUR NORTH...ON SATURDAY. TEMPERATURES FRIDAY NIGHT WILL RUNNING THE UPPER 40S TO LOW 50S UNDER DECENT WAA. SATURDAYS HIGHS WILL LIKELY END UP IN THE MIDDLE 70S ACROSS MUCH OF THE AREA...AS WE WILL EVENTUALLY END UP IN THE WARM SECTOR OF A PLAINS STORM SYSTEM LATE IN THE DAY. ON SATURDAY NIGHT...CHANCES FOR PRECIPITATION WILL BECOME LIMITED AS THE WARM FRONT LIFTS NORTH OF THE AREA. OVERNIGHT LOWS WILL BE UNSEASONABLY WARM DUE TO CONTINUED WAA AND OUR POSITION IN THE WARM SECTOR. && .LONG TERM /SUNDAY THROUGH THURSDAY/... A STRONG WAVE OF LOW PRESSURE NEAR CHICAGO WILL HELP PUSH THE FRONT EASTWARD ON MONDAY...PROVIDING ANOTHER GOOD CHANCE FOR THUNDERSTORMS ...INTO MONDAY NIGHT AS THE FRONT CROSSES OHIO. ANOTHER WAVE OF LOW PRESSURE TRAVELING UP THE SLOW MOVING FRONT WILL KEEP A CHANCE OF THUNDERSTORMS OVER THE AREA ON TUESDAY. DRIER WEATHER WILL RETURN BY LATE WEDNESDAY AS THE FRONT FINALLY MOVES EAST OF THE AREA. WITH A SOUTHERLY FLOW ESTABLISHED AHEAD OF THE FRONTAL ZONE...TEMPERATURES WILL BE ABOVE NORMAL SATURDAY THROUGH TUESDAY WITH HIGHS MAINLY IN THE 70S. A TRANSITION TO COOL HIGHS IN THE 50S IS EXPECTED BEHIND THE FRONT ON WEDNESDAY. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... SURFACE HIGH PRESSURE ACROSS THE OHIO VALLEY WILL MOVE SLOWLY EAST OVERNIGHT. THE HIGH WILL CONTINUE TO MOVE EAST ON FRIDAY AS A MID LEVEL RIDGE BUILDS INTO THE REGION. DIURNAL CUMULUS CLOUDS WILL GIVE WAY TO MAINLY CLEAR SKIES OVERNIGHT. HIGH CLOUDS WILL SPILL INTO THE AREA ON FRIDAY WITH PERHAPS SOME CUMULUS CLOUDS IN THE MID AFTERNOON. WESTERLY WINDS OF 5 TO 10 KNOTS WILL BECOMING LIGHT TO CALM OVERNIGHT AND THEN WILL SWITCH TO A SOUTHEAST/SOUTH DIRECTION BY FRIDAY AFTERNOON ON THE BACK SIDE OF THE HIGH. VFR CONDITIONS CAN BE EXPECTED AT THE TAF SITES EXCEPT FOR KLUK WHERE RIVER FOG WILL FORM BETWEEN 08Z AND 12Z. CIGS/VSBYS SHOULD FALL BELOW AIRPORT MINIMUMS FOR A PERIOD FRIDAY MORNING. CONDITIONS WILL IMPROVE BETWEEN 13Z AND 14Z AS THE FOG BURNS OFF. OUTLOOK...THUNDERSTORMS POSSIBLE SATURDAY AND AGAIN MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN/LATTO NEAR TERM...HICKMAN/LATTO SHORT TERM...LATTO LONG TERM...CONIGLIO AVIATION...HICKMAN
Hazardous weather outlook, Apr 12, 11:16 AM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1116 AM EDT THU APR 12 2012 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-131515- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 1116 AM EDT THU APR 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. ANOTHER COOL NIGHT IS ANTICIPATED TONIGHT. PATCHY TO AREAS OF FROST WILL BE POSSIBLE AS OVERNIGHT LOWS RANGE FROM THE LOWER TO UPPER 30S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PATCHY TO AREAS OF FROST WILL LINGER INTO THE MID MORNING HOURS OF FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Ohio, 2012Frost Advisories in Kentucky, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.